MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200008
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Seroma (2069)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed seroma post phasix st implant.Based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's postoperative seroma.Seroma formation is a known inherent risk of surgery.As reported, the patient deferred medical/surgical intervention at this time and is advised to follow up if the seroma becomes symptomatic.The contact was unable to provide the product lot number.Without a lot number, a review of the manufacturing batch records could not be conducted.The instructions-for-use (ifu) supplied with the device identifies seroma in the adverse reactions section as a possible post-op complication.Should additional information be provided, a supplemental emdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study presented with a postoperative seroma.The subject patient underwent a primary midline umbilical incisional hernia repair via a robotic assisted procedure using intra-abdominal surgical technique and was implanted with an 8cm (3 in) circle phasix st mesh.A minimum of 5cm overlap was achieved in all directions of the incision site (class i, clean wound).Perimeter fixation of the mesh was achieved by using sutures.The patient was prescribed with prophylactic antibiotics perioperatively.During a follow up visit on (b)(6) 2019, the patient presented with seroma.The seroma was assessed by the clinician to be of moderate severity, "likely related" to the study device and "likely related" to the index procedure.The seroma was indicated to be resolving.The patient deferred medical/surgical intervention at this time and will be scheduled for surgery at a future date.The patient was advised to follow up if the seroma becomes symptomatic.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10508037
Report Number1213643-2020-08123
Device Sequence Number14201404
Product Code OWT
UDI-Device Identifier00801741095276
UDI-Public(01)00801741095276
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1200008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR